Lapatinib plus Capecitabine for Brain Metastases in Patients with Human Epidermal Growth Factor Receptor 2-Positive Advanced Breast Cancer: A Review of the Anatolian Society of Medical Oncology (ASMO) Experience


Cetin B., BENEKLİ M., Oksuzoglu B., Koral L., Ulas A., DANE F., ...Daha Fazla

ONKOLOGIE, cilt.35, ss.740-745, 2012 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 35 Konu: 12
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1159/000345040
  • Dergi Adı: ONKOLOGIE
  • Sayfa Sayıları: ss.740-745

Özet

Background: We investigated the clinical outcome of patients with brain metastases (BMs) from human epidermal growth factor receptor 2-positive (HER2+) metastatic breast cancer (MBC) treated with lapatinib and capecitabine (LC). Patients and Methods: A total of 203 patients with HER2+ MBC, who had progressed after trastuzumab-containing chemotherapy, were retrospectively evaluated in 11 centers between September 2009 and May 2011. 85 patients who had developed BMs before the initiation of treatment with LC were included. All patients had received prior cranial radiotherapy. All patients were treated with the combination of lapatinib (1,250 mg/day continuously) and capecitabine (2,000 mg/m(2) on days 1-14 of a 21-day cycle). Results: The median follow-up was 10.5 months (range 1-38 months). An overall response rate of 27.1% was achieved, including complete response in 2 (2.4%) and partial response in 21 (24.7%) patients. Median progression-free survival was 7 months (95% confidence interval (CI) 5-9), with a median overall survival of 13 months (95% Cl 9-17). The most common side effects were hand-foot syndrome (58.8%), nausea (55.3%), fatigue (48.9%), anorexia (45.9%), rash (36.5%), and diarrhea (35.4%). Grade 3-4 toxicities were hand-foot syndrome (9.4%), diarrhea (8.3%), fatigue (5.9%), and rash (4.7%). There were no symptomatic cardiac events. Conclusion: LC combination therapy was effective and well-tolerated in patients with HER2+ MBC with BMs, who had progressive disease after trastuzumab-containing therapy.